Intracranial hypertension due to levothyroxine use.

Abstract

We report a case of intracranial hypertension in a 13-year-old boy on levothyroxine therapy for hypothyroidism and review the literature describing this rare association. He presented with severe headaches and was found to have bilateral optic disk edema and elevated intracranial pressure shortly after an increase in his dosage of levothyroxine. The optic disk edema and headaches resolved with decreasing the levothyroxine and initiating acetazolamide.

DOI: 10.1016/j.jaapos.2014.06.017

Cite this paper

@article{Beal2014IntracranialHD, title={Intracranial hypertension due to levothyroxine use.}, author={Casey J Beal and Kristina E Yi-Hwa Pao and Robert Nick Hogan}, journal={Journal of AAPOS : the official publication of the American Association for Pediatric Ophthalmology and Strabismus}, year={2014}, volume={18 5}, pages={504-7} }